Puerto Rico, 2003

Funnel Cloud in Puerto Rico, August 27, 2003

August 27, 2003 · NWS SJU · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 27, 12:35 PM AST, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 27, 12:35 PM AST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1235 PM AST WED AUG 27 2003

IN GENERAL AGREEMENT WITH PREVIOUS FORECAST THOUGH AND BELIEVE THERE
IS NO NEED FOR AN UPDATE AT THIS TIME. /RIVERA

CLIMO FORECAST WORKS BEST FOR THE NEXT SEVERAL DAYS TO COME AS THERE
ARE NO LARGE SCALE FEATURES OF CONCERN TO REALLY WRITE HOME ABOUT.
PRECIPITABLE WATER FELL FROM A WHOPPING 2.47 MONDAY NIGHT...DOWN TO
2.02 LAST NIGHT...AND THIS WILL CONTINUE TO SLOWLY FALL TODAY.
HOWEVER...MORE SUNSHINE THIS AFTERNOON WILL LIKELY ALLOW CONVECTION
TO FIRE ACROSS WESTERN PUERTO RICO. THE LOW LEVEL FLOW IS SLOWLY
SHIFTING TO A MORE EASTERLY DIRECTION...SO THE BEST CHANCE FOR
THUNDERSTORMS THIS AFTERNOON IS ACROSS WESTERN INTERIOR PUERTO RICO.
THEN...TONIGHT JUST A FEW HIT AND MISS SHOWERS OVER EASTERN PORTIONS
OF THE FORECAST AREA. THIS TREND WILL BE REPEATED OVER THE NEXT
SEVERAL DAYS.

HIGH PRESSURE WILL CONTINUE WEAKENING OVER THE CENTRAL AND EASTERN
ATLANTIC...RESULTING IN A CONTINUATION OF A LIGHTER THAN NORMAL
WIND FLOW LOCALLY...AND THUS SEAS OF MAINLY 3 FEET OR LESS. /GREGORIA

SJU...
.PR...NONE.
.VI...NONE.

EQUIPMENT...NO PROBLEMS AT THIS TIME.
Hazardous weather outlook, Aug 27, 6:06 AM AST, 8 hours 19 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-272200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
606 AM AST WED AUG 27 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL DEVELOP ACROSS PUERTO RICO TODAY...BUT MAINLY OVER THE CENTRAL
AND WESTERN INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO THIS
AFTERNOON. ALTHOUGH NO SIGNIFICANT FLOODING IS EXPECTED...A FEW
LOCATIONS COULD RECEIVE ENOUGH RAINFALL TO RESULT IN SOME URBAN AND
SMALL STREAM FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.THURSDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...SCATTERED SHOWERS ARE POSSIBLE ACROSS THE
U.S. VIRGIN ISLANDS TODAY AND TONIGHT. ALTHOUGH NO FLOODING IS
EXPECTED...A COUPLE OF LOCATIONS COULD RECEIVE ENOUGH RAINFALL TO
RESULT IN SOME MINOR URBAN FLOODING OR PONDING OF WATER ON ROADWAYS.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.THURSDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Mayaguez and Vicinity

When
August 27, 2:25 PM AST
Where
Mayaguez and Vicinity County, Aguada
Reported by
TRAINED SPOTTER

Spotter from Moca reported strong gusty winds and a funnel cloud moving from Coloso Valley in Aguada towards Aguadilla.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2003Every state in 2003This day in weather historyWarnings in Puerto Rico, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377774.